Your-Doctor Multiple Choice Questions (MCQ)

Quiz Categories Click to expand

Category: Cardiology--->Ischaemic heart disease
Page: 4

Question 16#Print Question

You are called by the CCU nurses. They are concerned that one of a post primary angioplasty patient’s blood results has returned with platelets of 12 × 109 /L. Bloods taken at the time of procedure revealed platelets of 179 × 109 /L. The patient has no signs of bleeding and all other blood results, including haemoglobin, are stable and consistent. They have been loaded with aspirin 300 mg, prasugrel 60 mg, heparin 8000 units, and abciximab as a weight-adjusted bolus and current infusion for 12 hours. They had not previously received these agents. GP 2b/3a was recommended as the patient had a highly thrombotic right coronary artery occlusion with evidence of microvascular distal embolization and required a long length of drug-eluting stent.

What do you advise?

a. This is likely to be a spurious result; continue with the current treatments but repeat the blood result urgently and watch for bleeding
b. This degree of platelet inhibition is to be expected with the current regime; reassure but watch for bleeding and repeat the bloods
c. This is a sign of early heparin-induced thrombocytopenia; stop the abciximab and replace platelets until >50 × 109 /L
d. This may represent an immune-mediated thrombocytopenic reaction to abciximab; stop the infusion and repeat the bloods
e. The patient is at significant risk of bleeding; stop all antiplatelets until the platelet count is >50 × 109 /L


Question 17#Print Question

A patient arrives directly in the catheterization laboratory for primary angioplasty. They volunteer a previous serious allergic reaction to heparin called ‘HIT’ as you are consenting them.

What would be your anticoagulation strategy?

a. A single administration of unfractionated heparin in this situation should be safe
b. Avoid all anticoagulants as a precaution and complete the procedure with Gb2b/3a cover
c. Bivalarudin is safe and effective in this situation
d. A single administration of fondaparinux in this situation should be safe and effective
e. There is a risk with all anticoagulants in this situation, and so the balance of benefit is shifted to thrombolysis over primary angioplasty


Question 18#Print Question

You review a patient in clinic who has previously had bypass surgery and a recurrence of angina. They have three grafts (LIMA to LAD, vein graft to OM, and vein graft to RCA). You recommend a coronary angiogram. The patient asks you if the procedure will be carried out from the wrist or the leg as they have had vascular procedure to both groins. You can see bilateral inguinal scars, but the procedures were carried out at another hospital.

What do you advise?

a. The left wrist would be the preferred route here
b. The right wrist would be the preferred route here
c. The left leg would be the preferred route, but you will need to obtain further information regarding the vascular procedures
d. The right leg would be the preferred route, but you will need to obtain further information regarding the vascular procedures
e. On further thought an angiogram is not possible and a non-invasive test should be utilized


Question 19#Print Question

Which of the following statements is true regarding non-ST elevation acute coronary syndromes (NSTE-ACS) compared with ST elevation myocardial infarctions (STEMI)?

a. Initial mortality of NSTE-ACS is higher
b. Six-month mortality of STEMI is higher
c. Long-term mortality of NSTE-ACS is higher
d. STEMI patients are older with more comorbidity
e. STEMI is more frequent


Question 20#Print Question

 On your ward round you review a patient who is 48 hours post anterior STEMI treated successfully with primary angioplasty. He has type 2 diabetes and hypertension. He is gradually improving, having initially suffered with heart failure. He still feels ‘chesty’ and auscultation reveals minimal basal crepitations. Echocardiography has revealed an ejection fraction of 40%. Blood pressure is 110/70 mmHg with heart rate 55 bpm at rest. Ramipril has been titrated to 2.5 mg bd with bisoprolol 2.5mg od. U&Es have remained normal.

How would you improve his medical treatment?

a. Add furosemide 40 mg od
b. Reduce the bisoprolol
c. Further titrate the ramipril
d. Add Eplerenone 25 mg od
e. Add isosorbide mononitrate MR 30 mg od




Category: Cardiology--->Ischaemic heart disease
Page: 4 of 5